Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 152, NWS Green Bay, WI

October 4, 2006Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 4, 2006, 12:28 AM CDT for Marathon County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2006, 12:28 AM CDT (05:28 UTC)
Expired
Oct 4, 2006, 1:15 AM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 153 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 6:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 040528
SVRGRB
WIC073-040615-
/O.NEW.KGRB.SV.W.0152.061004T0528Z-061004T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 AM CDT WED OCT 4 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 115 AM CDT

* AT 1225 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED 9 MILES NORTH OF SPENCER...OR ABOUT 19 MILES SOUTH OF
  MEDFORD...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOSINEE AND RIB MOUNTAIN BY 100 AM...

LAT...LON 4500 9030 4475 9030 4474 8947 4499 8945

$$

TH
3 follow-up statements
000 
WWUS53 KGRB 040554
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT WED OCT 4 2006

WIC073-040615-
/O.CON.KGRB.SV.W.0152.000000T0000Z-061004T0615Z/
MARATHON WI-
1245 AM CDT WED OCT 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR MARATHON COUNTY...

AT 1242 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR FENWOOD...OR ABOUT 21 MILES WEST OF WAUSAU...MOVING EAST
AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGAR AND RIB FALLS BY 1250 AM...
  MARATHON CITY BY 1255 AM...
  EVERGREEN BY 110 AM...

IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS 
UNTIL THE STORM PASSES.

LAT...LON 4500 9030 4475 9030 4474 8947 4499 8945

$$
TH
000 
WWUS53 KGRB 040604
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
102 AM CDT WED OCT 4 2006

WIC073-040615-
/O.CON.KGRB.SV.W.0152.000000T0000Z-061004T0615Z/
MARATHON WI-
102 AM CDT WED OCT 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR MARATHON COUNTY...

AT 1259 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR RIB MOUNTAIN...OR ABOUT 9 MILES SOUTHWEST OF 
WAUSAU...MOVING EAST AT 40 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROTHSCHILD...WESTON AND SCHOFIELD BY 110 AM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4500 9030 4475 9030 4474 8947 4499 8945

$$
TH
000 
WWUS53 KGRB 040628
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
116 AM CDT WED OCT 4 2006

WIC073-040626-
/O.EXP.KGRB.SV.W.0152.000000T0000Z-061004T0615Z/
MARATHON WI-
116 AM CDT WED OCT 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRED AT 
115 AM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH ANY THUNDERSTORMS 
EARLY THIS MORNING.

LAT...LON 4500 9030 4475 9030 4474 8947 4499 8945

$$
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 11:45 PM CDT, 43 minutes earlier.

Area forecast discussion, Oct 3, 11:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CDT TUE OCT 3 2006

.UPDATE...UPDATE TO REMOVE THE DENSE FOG ADVISORY AND EXPIRE THE URBAN
SMALL STREAM ADVISORY.  WATCH CONTINUES DUE TO APPROACHING CONVECTION
OVER WESTERN WISCONSIN.

TH

.DISCUSSION BELOW ISSUED THIS AFTERNOON.

.SHORT TERM...TONIGHT AND WEDNESDAY...MAIN FCST CONCERNS INCLUDE SVR
TSTM POTENTIAL THIS EVG...PRECIP TRENDS THROUGH WEDNESDAY MORNING...
AND WINDS ASSOC WITH COLD FRONTAL PASSAGE LATE TONIGHT.

SFC ANALYSIS SHOWED A WARM FRONT EXTENDING FROM FAR SOUTHERN MN SEWD
INTO NE IOWA...THEN EAST ALONG THE WI/IL BORDER. LOW PRESSURE WAS
SITUATED IN SE SD...WITH THE PRESSURE FALL PATTERN SUGGESTING AN
EASTWARD MOVMT ALONG THE SOUTHERN MN BORDER OVER THE NEXT FEW HOURS.
MESO CHARTS SHOW BEST CAPE (AROUND 2500 J/KG) NEAR THE WARM FRONTAL
BOUNDARY...WELL TO OUR SW...WITH MUCAPES OF 500 J/KG AND A STG CAP
OVER C/EC WI ATTM. OVERALL...GIVEN THE BEST COMBINATION OF
INSTABILITY/SHEAR TO OUR SW...AND THE STG CAP IN PLACE OVER GRB CWA...
FEEL THAT TORNADO THREAT WILL REMAIN TO OUR SW LATE THIS AFTERNOON/EVG.
WE WILL LIKELY SEE SOME ELEVATED STORMS WITH SVR HAIL POTENTIAL OVER
PARTS OF THE FA THIS EVG...ESP OVER C WI. WILL NEED TO CLOSELY MONITOR
THE MOVMT OF THE WARM FRONT OVER THE NEXT FEW HOURS TO SEE IF THIS
ASSESSMENT IS CORRECT. IT SHOULD BE NOTED THAT SPC HAS ACTUALLY MOVED
THE MDT RISK AREA FARTHER NE INTO OUR CWA...INCLUDING PLACING A 15%
CHANCE OF TORNADOES IN PARTS OF CNTRL WI.

HAVE BOOSTED POPS TO CATEGORICAL ACROSS THE ENTIRE CWA TONIGHT...GIVEN
THE STRENGTH OF THE DYNAMICS EXPECTED. POPS WILL DECREASE FROM NW TO SE
LATE TONIGHT...WITH PRECIP ENDING ACROSS EC WI WEDS MORNING.

THE NEXT CHALLENGE IS WHAT TO DO WITH WINDS BEHIND THE COLD FRONT LATE
TONIGHT INTO WEDS. THE NAM CONTINUES TO SHOW 925 MB WINDS INCREASING TO
40-45 KTS BEHIND THE FRONT LATE TONIGHT INTO WEDS MORNING. THIS...
COMBINED WITH STG CAA AND INCREASING INSTABILITY OVER THE LAKE SUGGESTS
THAT A GALE WARNING IS NEEDED. NORTHERN DOOR COUNTY WILL LIKELY SEE SOME
GUSTS TO 40 TO 45 MPH.

VSBL SATL IMAGERY SHOWS SOME FOG OR LOW STRATUS OVER CNTRL LK MICH...
AND STARTING TO CREEP ONSHORE IN MTW/KEW COUNTIES. HAVE ADDED SOME
FOG TO THE MARINE ZONES AND THE LKSHR COUNTIES FOR THIS EVG.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.
TEMPERATURES ARE THE MAIN CONCERN FOR MOST OF THE PERIOD...FOLLOWED BY
TIMING OF THE NEXT ROUND OF PRECIPITATION OVER THE WEEKEND.

ONCE THE UPPER TROUGH AND SURFACE BOUNDARY PASS TO THE EAST OF THE
AREA...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE STATE. SURFACE FLOW
WILL BE FROM THE NORTHEAST SO AREAS NEAR THE LAKESHORE ARE LIKELY TO
HAVE MORE CLOUDS AROUND AS COOLER AIR FLOWS OVER THE RELATIVELY WARM
WATERS OF LAKE MICHIGAN. FARTHER INLAND...WIDESPREAD FROST IS LIKELY
WITH LIGHT WINDS...MOSTLY CLEAR SKIES AND GUIDANCE LOWS IN THE 30S. KEPT
TEMPERATURES COOLER THAN GUIDANCE ON THURSDAY AS FLOW CONTINUES OFF LAKE
MICHIGAN. WARM ADVECTION AND A TIGHTER GRADIENT SHOULD RESULT IN WARMER
LOWS ON THURSDAY NIGHT THAN THE PREVIOUS NIGHT. SOUTHERLY FLOW ON THE
BACK SIDE OF THE SURFACE HIGH WILL RESULT IN A WARMING TREND THROUGH
SATURDAY. THUNDERSTORMS ARE POSSIBLE STARTING SATURDAY NIGHT WITH THE
APPROACH OF A COLD FRONT. THE SYSTEM LOOKS LIKE IT MAY BE A LITTLE
SLOWER THAN PREVIOUSLY FORECAST...BUT DID NOT PUSH BACK THE ONSET OF
PRECIPITATION AT THIS POINT. WILL WAIT TO SEE IF THE TREND CONTINUES.
HAVE A CHANCE OF THUNDERSTORMS LINGERING INTO SUNDAY NIGHT BEFORE ENDING
AS THE NEXT SURFACE HIGH BUILDS IN BEHIND THE FRONT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
.NONE.

&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 3, 5:15 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT TUE OCT 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
515 PM CDT TUE OCT 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...MAINLY
SOUTH OF A LINE FROM TOMAHAWK TO LAKEWOOD TO MARINETTE. LARGE HAIL UP
TO ONE INCH IN DIAMETER WILL BE THE PRIMARY THREAT.

AREAS OF DENSE FOG WILL AFFECT THE LAKESHORE COUNTIES...AND POSSIBLY
THE EASTERN FOX VALLEY THIS EVENING. VISIBILITY WILL BE NEAR ZERO IN
SOME AREAS...ESPECIALLY CLOSE TO THE LAKE.

GUSTY NORTH WINDS WILL DEVELOP ACROSS THE LAKESHORE COUNTIES AFTER
MIDNIGHT TONIGHT...AND CONTINUE THROUGH WEDNESDAY MORNING. WINDS MAY
GUST OVER 40 MPH OVER PORTIONS OF DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT THROUGH
SUNDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ521-522-541>543-564-041100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
515 PM CDT TUE OCT 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY SOUTH
OF STURGEON BAY. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL.

AREAS OF DENSE MARINE FOG WILL AFFECT THE REGION THROUGH THIS EVENING.
BOATERS WILL ENCOUNTER NEAR ZERO VISIBILITY AT TIMES...ESPECIALLY ON
LAKE MICHIGAN SOUTH OF ALGOMA.

STRONG NORTH WINDS WILL DEVELOP ACROSS THE MARINE FORECAST AREA
AFTER MIDNIGHT...AND CONTINUE THROUGH AT LEAST THE MORNING HOURS ON
WEDNESDAY. SUSTAINED WINDS SHOULD REACH 30 KNOTS...WITH GALE FORCE
GUSTS TO 40 KNOTS. A GALE WARNING HAS BEEN ISSUED FOR LATE TONIGHT INTO
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY...WITH
SMALL CRAFT CONDITIONS LIKELY AGAIN FOR THE WEEKEND.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Oct 3, 8:16 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             10 N KESHENA            45.02N 88.63W
10/03/2006  M1.00 INCH       MENOMINEE          WI   LAW ENFORCEMENT

0755 AM     HAIL             GILLETT                 44.90N 88.31W
10/03/2006  M0.75 INCH       OCONTO             WI   BROADCAST MEDIA

&&

TH
Local storm report, Oct 3, 8:16 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO TIME...
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             10 N KESHENA            45.02N 88.63W
10/03/2006  M1.00 INCH       MENOMINEE          WI   LAW ENFORCEMENT

0755 PM     HAIL             GILLETT                 44.90N 88.31W
10/03/2006  M0.75 INCH       OCONTO             WI   BROADCAST MEDIA

&&

TH
Local storm report, Oct 3, 10:57 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     FLOOD            STURGEON BAY            44.83N 87.38W
10/03/2006                   DOOR               WI   LAW ENFORCEMENT

            STONE ROAD CLOSED OFF SOUTH OF STURGEON BAY DUE TO HIGH
            WATER.

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:14 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto61 min
Oct 3, 7:58 PM CDTSpecial Marine WarningGRB2 hr
Oct 3, 8:01 PM CDTSevere Thunderstorm WarningGRBDoor44 min
Oct 3, 8:15 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto25 min
Oct 3, 8:19 PM CDTSpecial Marine WarningGRB116 min
Oct 3, 8:44 PM CDTSevere Thunderstorm WarningGRBDoor26 min
Oct 3, 8:52 PM CDTSevere Thunderstorm WarningGRBDoor20 min
Oct 4, 2:59 PM CDTFrost AdvisoryGRBBrown, Calumet, Marathon, Marinette, Menominee, Oconto and 7 more16 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.